MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted nipple sparing mastectomy surgical procedure, the customer indicated that the 1st monopolar curved scissors (mcs) tip accessory seemed to be loose and shaking when using with the sp mcs instrument.The customer removed the instrument and replaced the mcs tip; however, the 2nd mcs tip became separated upon inserting.Some pieces from the instrument and the mcs tip were broken and fell into the patient.The customer was able to retrieve some fragments and completed the procedure with a backup instrument and a 3rd mcs tip.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument and accessories were inspected prior to use, and no damage was identified.The customer retrieved all fragments during same procedure and performed frequent irrigation.Post-operative tests were not performed.The 2nd mcs tip accessory had physical damage after the event occurred even though the mcs instrument did not collide with any other instruments during the surgical procedure.The mcs tip accessories appeared to be properly installed.There was no difficulty in removing the instrument and mcs tip accessories and the instrument wrist was straightened upon removal.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.In addition, the 1st mcs tip accessory was found with no damage and the event did not result in patient injury.There any report of fragments falling from the 1st mcs tip while used within a patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The monopolar curved scissors (mcs) tip accessory was returned and failure analysis testing was performed.Visual inspection was performed, and the mcs tip accessory was found to have a broken retaining tip cover.No material appeared to be missing.The instrument was found to have multiple indentations at the tip of the accessory tips.The tips were not bent.No missing material was observed.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19812567
Report Number2955842-2024-17356
Device Sequence Number18313857
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(17)251130(10)K10231102
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-11
Device Catalogue Number430035
Device Lot NumberK10231102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale